New Kid In Town

I'm new in these parts :). Originally diagnosed with PC 4 years ago. Cancer had spread so surgery was not an option. I went for radiation and, after 8 weeks of radiation and two years of androgen deprivation therapy (adt), I was in pretty good shape with a PSA of .01. A year ago my PSA shot up to 20 and I went back on adt which lowered my PSA to 2. Recently my PSA went to 9 and after a bone scan I was confirmed with metastatic CRPC. Though radiation kicked the crap out of me side effects from adt have been minimal. I'm about to go on Xgeva, Zytiga and Prednisone along with the Lupron I'm already on. Interested in what side effects any of you on these meds might be experiencing.

Ron

Last edited by

38 Replies

oldestnewest
  • Ron, I do not think I had any real side effects from zytiga, perhaps I slept an extra hour, but maybe that was because I retired .The xgeva it is good to maintain good dental health with, and avoid extractions also it is good to supplement with Calcium and vit d when on xgeva. I wish you the best of luck as you start this Journey.

  • Very good advice on keeping good dental health and try not to get any extractions!

  • I'm on all of them right now, together with Xtandi. Skin of my forearms are paper thin and bruise easily but I don't know if it's from these drugs. You have to remember that everyone reacts differently to these drugs. Good luck on your treatments and health. My belief is that we all have to exercise regularly.

    Wilfred

  • Your on Xtandi and Zytiga?

  • yes.

  • The thin skin is from the prednisone.

  • Not from Metformin, which I also take?

  • My doctors have blamed the prednisone for the bruising and thin skin which easily tears.

  • I've read that that's a prednisone side effect.

  • Okay, thanks for that information.

  • I didn't know what the bruising was about until an oncology nurse told me it was prednisone. My med onc agreed to cut me back from 10 to 5 mg daily, so the bruises aren't as deep. I didn't start metformin until later, & I've had no side effects from it.

  • Must be my prednisone then, like you and everyone here agrees. Thanks. I can't stop the prednisone so I need to just live with my beat up looking arm. Now my wife wants me to wear long sleeve shirts that she bought. I just order some skin cream too. See if it helps.

  • Off topic but on a humorous note once my wife suffered a black eye due to a fall, fearing I'd be labelled a wife beater I insisted she wear sun glasses whenever we went out together. Fortunately we took a planned two week wilderness canoe trip aloneshortly after so when we returned she was all healed :).

  • I was dxd with incurable metastatic 30+ bone mets 3 yrs ago. Have had prednisone with chemo and now with Zytiga. No skin probs. Diabetic T2 since 1991 Metformin daily since then (and continues) no probs. PSA DX 167 rose to 200 in 3 weeks now 0.06 since Zytiga from September.

  • Congratulations.

  • Ron, I am on the exact regimen + Radium 223 (6 x). Zytigia brought PSA to >0.01. Hot flashes. Cold nose and fingers. Thankfully all easily handled-praise the Lord. Hope it keeps doing the trick.

  • GaRick, were you put on the Xofigo for painful bone mets? Or just for having them? My Uro was all for putting me on it, whether I had pain or not. My Onc, on the other hand, said no way. And I agreed. Instead, I was put on Xgeva, for bone health. Oh, and you gotta love those flashes, huh?

  • Was it Radium or Zytiga that brought your PSA to LESS THAN .01?

    Thanks

  • Zytigia. And brought it from 25 PSA to undetectable in less than 30 days!!

  • Wow, congratulations! Keep up the good work.

  • The hot flashes are from Lupron. I took a medication for that. It worked, but later I read it was controversial. Anyway, the hot flashes vanished & have been gone for close to a decade.

  • I dont know why hot flashes bother people so much! They have never been an issue for me! Maybe its because Im so use to them! There are other things that bother me more than hot flashes penis shrinkage is one one them!

  • This brings up a good point, Jeff. Who gets what side effects, and how manageable they are, differs between us. I happen to get hot flashes in the worst way. Some are debilitating, most are not. Of all the ADT side effects, this is the only one that persists to bother me. Well, let me put it this way, I've got two peas in a pod down there, and an erection is out of the question. I have breasts now, where once were pecs, but they're not as painful as they once were. No one told me I was going to have mammograms done. I no longer have any hair on my upper torso, and minimal down below. Blah, blah, blah, blah, blah. Know what I mean?

    Peace, Joe

  • Side effects and their intensity vary. I've never had hot flashes from ADT but having been married to a menopausal woman I can tell you they can be quite debilitating.

  • doctors just gave me a Viagra prescription. Probably will need to take it for many months before it works, if it works. :-)

  • I'm on the same protocol now. Besides the Lupron side effects, the Zytiga gave me a feeling of heavy tired legs. Nothing from the others. Are you full time ADT? I am, my PSA is 1.4. If the major side effects of the Lupron haven't hit you yet, maybe you're one of the lucky ones, and won't get them. I was just talking about how I hadn't had a bad hot flash in a while, and I spoke too soon. It's been like four days of bad flashes so far. Yesterday my BP was 160/90 while having on.

    Joe

  • Thanks Joe, yes I've been on Lupron for three of the last four years. Fortunately so far the only noticeable side effect is fatigue. It's annoying but not debilitating.

  • Hi Ron, I just started a clinical trial ( MD Anderson) with Zytiga - 1000 mg, prednisone - 10 mg and an experimental drug (ARN-409 - 240 mg). At day 14, the only side effect I have experienced is a peppery/metallic taste when any artificial sweetener is in anything I eat/drink. I am I my 4th round of treatment with this. Proton therapy with ADT, followed by Degarelix with Cabozantinib clinical trial, followed by Lupron with Cabo, all of which failed. PSA has been up to 16 following initial failure after 1.5 yrs when PSA rose to 38. PSA came down to 0.5 on Degarelix/ Cabozantinib trial for one year, but only for a few months at that level before it started rising again. Lupron /Cabozantinib did not prevent rise. Testosterone < 20. Bone Scans, CT scans, Bone marrow aspirations and prostate biopsy could not find evidence of tumor anywhere, so micrometastis is in play.

  • You're in DYNAMO, then? That's a possible future option for me, also.

  • DYNAMO? I'm sorry but after 30 years of BBSs and the internet and now cancer my brain has become overloaded with acronyms and intitiallizations :)

  • Thanks Jal

  • I neglected to add - short term memory issues 🤓 - Thyroid stopped working on Cabo/ADT so on synth hormone and I do take BP meds for fluctuating BP. Slightly tired but nothing a 30 minute rest doesn't help. I believe Prednisone plus synth hormone have made things better tolerated- so far 🤞. Be blessed!

  • Thanks Scalino, best of luck on your treatments.

  • After HDr brachetherapy did not work (no rectum for exact diagnosis due to colectomy prior) was on Lupron /Prolia til PSA would not retreat and now starting Zytiga and Prednisone. Starting morning walks again and hope side effects don't slow me down. Had to give up golf after urosepsis almost cooled my 2 years ago. Still playing with new pain killing effect replacing years of Celebrex with ibuprofen and Prilosec. Off on new journey and hope I can keep up my relatively pain free operations. Body scan last month showed large amount of mets.

  • Thanks bhammel, best of luck on your treatment.

  • I can't remember if I have a short term memory problem...

    j-o-h-n (I think?) Wednesday, 03/01/2017 1:53 PM EST

  • Lupron dropped my PSA to 1.0. Main side effects are total lack of sexual drive and hot flashes, mood swings.

You may also like...